Alert archive / Virginia / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 22, NWS Blacksburg, VA

June 1, 20155 counties in Virginia

NWS Blacksburg, VA issued this severe thunderstorm warning at Jun 1, 2015, 2:13 PM EDT for 5 counties in Virginia. It was in force for 47 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 1, 2015, 2:13 PM EDT (18:13 UTC)
Expired
Jun 1, 2015, 3:00 PM EDT
In force
47 min
Issued by
NWS Blacksburg, VA
Area
Storm-based polygon
Hail
0.75 in
Wind
70.0 mph

Counties Bedford County, VA, Botetourt County, VA, City of Roanoke, VA, Franklin County, VA, Roanoke County, VA

The radar

The Roanoke radar (KFCX), 49 km from the middle of the area, began a volume at 18:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 1, 2:20 PM EDTHAIL 16 Se Roanoke, VAPITZER ROAD
Jun 1, 2:59 PM EDTHAIL 0.75Hardy, VA

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 7 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Roanoke, VA (KRNK), launched 12:00Z, 6.2 hours before the alert went out and 35 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Roanoke, VA at 12:00Z on 2015-06-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 90 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Roanoke, VA at 12:00Z on 2015-06-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 27 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
90 J/kg
Mixed-layer CIN
-114 J/kg
Mixed-layer LCL
956 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
27 m²/s²
0-3 km storm-relative helicity
61 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

229 
WUUS51 KRNK 011813
SVRRNK
VAC019-023-067-161-770-011900-
/O.NEW.KRNK.SV.W.0022.150601T1813Z-150601T1900Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BLACKSBURG VA
213 PM EDT MON JUN 1 2015

THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EASTERN ROANOKE COUNTY IN WEST CENTRAL VIRGINIA...
  NORTH CENTRAL FRANKLIN COUNTY IN WEST CENTRAL VIRGINIA...
  THE CITY OF ROANOKE IN WEST CENTRAL VIRGINIA...
  SOUTH CENTRAL BOTETOURT COUNTY IN WEST CENTRAL VIRGINIA...
  WEST CENTRAL BEDFORD COUNTY IN SOUTH CENTRAL VIRGINIA...

* UNTIL 300 PM EDT

* AT 213 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED OVER ROANOKE
  MOUNTAIN...MOVING NORTHEAST AT 25 MPH.

  HAZARD...70 MPH WIND GUSTS. 

  SOURCE...RADAR INDICATED. 

  IMPACT...EXPECT CONSIDERABLE TREE DAMAGE. DAMAGE IS LIKELY TO 
           MOBILE HOMES...ROOFS AND OUTBUILDINGS. 

* LOCATIONS IMPACTED INCLUDE...
  ROANOKE...
  VINTON...
  TROUTVILLE...
  STEWARTSVILLE...
  AND MONTVALE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE IMMEDIATELY FOR DAMAGING WINDS. FOR YOUR SAFETY...MOVE TO AN
INTERIOR ROOM ON THE LOWEST FLOOR OF A STURDY BUILDING. STAY AWAY
FROM WINDOWS.

WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF HAIL OF ANY
SIZE...AS WELL AS ANY REPORTS OF WIND DAMAGE...INCLUDING DOWNED TREES
OR LARGE LIMBS...TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE
AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS AND PICTURES CAN ALSO BE
SHARED ON THE NATIONAL WEATHER SERVICE BLACKSBURG FACEBOOK PAGE AND
ON TWITTER.

&&

LAT...LON 3751 7980 3726 7946 3711 7991 3726 8003
      3727 8002 3728 8002
TIME...MOT...LOC 1813Z 239DEG 23KT 3722 7989 

HAIL...<.75IN
WIND...70MPH
 
$$

MBS
2 follow-up statements
121 
WWUS51 KRNK 011838
SVSRNK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
238 PM EDT MON JUN 1 2015

VAC067-161-770-011846-
/O.CAN.KRNK.SV.W.0022.000000T0000Z-150601T1900Z/
ROANOKE VA-FRANKLIN VA-CITY OF ROANOKE VA-
238 PM EDT MON JUN 1 2015

...THE SEVERE THUNDERSTORM WARNING FOR 
EASTERN ROANOKE...NORTH CENTRAL FRANKLIN COUNTIES AND THE CITY OF
ROANOKE IS CANCELLED...
    
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF 
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.

WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF HAIL OF ANY
SIZE...AS WELL AS ANY REPORTS OF WIND DAMAGE...INCLUDING DOWNED TREES
OR LARGE LIMBS...TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE
AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS AND PICTURES CAN ALSO BE
SHARED ON THE NATIONAL WEATHER SERVICE BLACKSBURG FACEBOOK PAGE AND
ON TWITTER.

LAT...LON 3748 7976 3731 7954 3724 7976 3723 7978
      3723 7979 3727 7985 3729 7985 3733 7987
      3734 7989
TIME...MOT...LOC 1836Z 237DEG 22KT 3730 7977 

$$

VAC019-023-011900-
/O.CON.KRNK.SV.W.0022.000000T0000Z-150601T1900Z/
BOTETOURT VA-BEDFORD VA-
238 PM EDT MON JUN 1 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 300 PM EDT
FOR
SOUTH CENTRAL BOTETOURT AND WEST CENTRAL BEDFORD COUNTIES...

AT 236 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED OVER 
STEWARTSVILLE...MOVING NORTHEAST AT 25 MPH. THIS STORM HAS PRODUCED 
QUARTER SIZE HAIL SOUTHEAST OF THE CITY OF ROANOKE.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         TREES. 

LOCATIONS IMPACTED INCLUDE...
STEWARTSVILLE...
MONTVALE...
BLUE RIDGE...
THAXTON...
AND LAYMANTOWN. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. FOR YOUR
SAFETY...MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A STURDY
BUILDING. STAY AWAY FROM WINDOWS.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO 
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF HAIL OF ANY
SIZE...AS WELL AS ANY REPORTS OF WIND DAMAGE...INCLUDING DOWNED TREES
OR LARGE LIMBS...TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE
AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS AND PICTURES CAN ALSO BE
SHARED ON THE NATIONAL WEATHER SERVICE BLACKSBURG FACEBOOK PAGE AND
ON TWITTER.

&&

LAT...LON 3748 7976 3731 7954 3724 7976 3723 7978
      3723 7979 3727 7985 3729 7985 3733 7987
      3734 7989
TIME...MOT...LOC 1836Z 237DEG 22KT 3730 7977 

HAIL...1.00IN
WIND...60MPH
 
$$

MBS
081 
WWUS51 KRNK 011900
SVSRNK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
300 PM EDT MON JUN 1 2015

VAC019-023-011909-
/O.EXP.KRNK.SV.W.0022.000000T0000Z-150601T1900Z/
BOTETOURT VA-BEDFORD VA-
300 PM EDT MON JUN 1 2015

...THE SEVERE THUNDERSTORM WARNING FOR 
SOUTH CENTRAL BOTETOURT AND WEST CENTRAL BEDFORD COUNTIES WILL EXPIRE
AT 300 PM EDT...
        
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE AREA.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.

WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF HAIL OF ANY
SIZE...AS WELL AS ANY REPORTS OF WIND DAMAGE...INCLUDING DOWNED TREES
OR LARGE LIMBS...TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE
AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS AND PICTURES CAN ALSO BE
SHARED ON THE NATIONAL WEATHER SERVICE BLACKSBURG FACEBOOK PAGE AND
ON TWITTER.

LAT...LON 3748 7976 3731 7954 3724 7976 3723 7978
      3723 7979 3727 7985 3729 7985 3733 7987
      3734 7989
TIME...MOT...LOC 1858Z 239DEG 23KT 3730 7977 

$$

MBS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Blacksburg, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 1, 1:42 PM EDT, 31 minutes earlier.

Area forecast discussion, Jun 1, 1:42 PM EDT, 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BLACKSBURG VA
142 PM EDT MON JUN 1 2015

.SYNOPSIS...
A COLD FRONT JUST WEST OF THE MOUNTAINS WILL DRIFT EAST INTO THE
AREA LATER TODAY BEFORE STALLING ALONG THE BLUE RIDGE OVERNIGHT
INTO TUESDAY. LOW PRESSURE RIDING UP ALONG THE BOUNDARY WILL KEEP
PERIODIC ROUNDS OF SHOWERS AND STORMS GOING INTO THE MIDDLE OF
THE WEEK. THE BOUNDARY WILL SLOWLY DRIFT INTO THE CAROLINAS ON
WEDNESDAY AS HIGH PRESSURE BUILDS NORTH OF THE AREA AND WEDGES
SOUTH ALONG THE APPALACHIANS INTO THURSDAY OR FRIDAY.

&&

.NEAR TERM /THROUGH TONIGHT/...
AS OF 1005 AM EDT MONDAY...

GOING TO SEE COVERAGE OF SHOWERS AND THUNDERSTORMS INCREASE OVER
THE MTNS AS WE HEAD TOWARD EARLY AFTERNOON AHEAD OF UPPER LOW
SITUATED OVER THE TN VLY. MADE SOME ADJUSTMENTS DOWN TO POPS THIS
MORNING AS COVERAGE IS SPARSE. MAIN FOCUS FOR CONVECTION WILL BE
STRONG LOW LVL CONVERGENCE AND MOISTURE POOLING ACROSS THE
MTNS...SO HIGHER POPS SEEM JUSTIFIED HERE.

NOT GOING TO ISSUE ANY FLASH FLOOD WATCHES AT THIS TIME AS OVERALL
COVERAGE HAS NOT BEEN GREAT IN THE PAST 2 DAYS. WILL HAVE TO WATCH
FOR STRONGER STORMS OVER THE MTNS OF FAR SW VA INTO SE WV THOUGH
FOR TRAINING AND POSSIBLY ISOLATED FLOODING.

PWATS OF 1.0 TO 1.25 INCREASING TO 1.5 TO 1.75 THIS AFTERNOON AND
MODIFIED SOUNDINGS INDICATE POTENTIAL FOR WET MICROBURSTS...THOUGH
ISOLATED THREAT.

NO CHANGES TO FORECAST HIGHS WITH MID 80S EAST TO UPPER 70S WEST.

PREVIOUS DISCUSSION FROM EARLY THIS MORNING...

INCREASING THREAT FOR MORE PERIODIC ROUNDS OF SHOWERS AND STORMS TO
TAKE PLACE OVER THE NEXT 24 HOURS AS THE UPPER TROUGH TO THE WEST
SHIFTS EAST PUSHING ITS ASSOCIATED WEAK COLD FRONT INTO THE REGION
TONIGHT. AHEAD OF THESE FEATURES...DEEPENING SOUTH/SW FLOW WILL
CONTINUE TO PULL HIGH PWAT MOISTURE OF 1.5-2 INCHES NORTH RESULTING IN
SHRA/TSRA OVER THE SOUTH/SE EARLY THIS MORNING PER AXIS OF HIGH SURFACE
BASED THETA-E...AND THEN ESPCLY WEST/NORTH THIS AFTERNOON/EVENING.
HOWEVER MORE CLOUD COVER INTO THE AFTERNOON WILL LIKELY MAKE FOR A BIT
LESS INSTABILITY SUGGESTING BIGGER THREAT WITH HEAVY RAIN GIVEN WEAK
BUT UNIFORM SW FLOW ALOFT AND POTENTIAL FOR TRAINING BANDS OR CLUSTERS.
LATEST GUIDANCE SHOWS BEST LIFT RIGHT AHEAD OF THE FRONT OVER THE FAR
WEST BY MID/LATE AFTERNOON...THEN ACROSS THE NORTH AS THE BOUNDARY SAGS
IN AND DIFFLUENCE INCREASES OVERTOP LOW LEVEL CONVERGENCE WITH A WEAK
SURFACE WAVE ALONG THE FRONT. THUS AFTER EARLY CHANCE POPS MAINLY
SOUTH...EXPECT A BIT OF A LULL BEFORE CONVECTION REFIRES BLUE RIDGE AND
POINTS WEST THIS AFTERNOON WHERE WILL UP TO HIGH LIKELY OR EVEN LOW END
CATEGORICAL POPS INTO THIS EVENING.

OTHERWISE WONT HOIST ANY FLOOD HEADLINES GIVEN SPREAD OF HEAVY RAIN
OVER THE LAST FEW DAYS BUT MAINTAIN MENTION IN THE HWO ALONG WITH
ISOLATED SEVERE PER LATEST MARGINAL THREAT OFF SWODY1. SHOULD BE A BIT
COOLER TODAY GIVEN CLOUDS AND MORE WIDESPREAD SHOWERS BUT TRICKY AS A
LITTLE MORE SUN COULD CAUSE READINGS TO JUMP INTO THE 80S OUT WEST AND
WELL INTO THE 80S BLUE RIDGE EAST GIVEN THE LAGGING FRONT. THEREFORE
BUMPED UP READINGS A LITTLE IN THE WEST WHILE LEAVING THE EAST IN THE
LOW/MID 80S OVERALL FOR NOW.

FRONT WILL STILL BE ACROSS THE FAR WEST TONIGHT BEFORE SPILLING SOUTH
INTO THE AREA FROM THE NORTH LATE AS A WAVE ALONG THE BOUNDARY PASSES.
LATEST MODELS KEEP THE MAIN FOCUS RIGHT ALONG THE FRONT TO THE NORTH
AND WEST WITH CONTINUED HIGH POPS NEEDED THROUGH AT LEAST MIDNIGHT.
ALSO MAY PERHAPS SEE ANOTHER BAND OUT EAST THIS EVENING FROM EARLIER
WESTERN PREFRONTAL CONVECTION OR POSSIBLE OUTFLOW AS SEEN IN THE SPC
WRF SOLUTION AND HINTED AT BY OTHER GUIDANCE SO INCLUDED A RIBBON OF
LIKELY POPS SE THIS EVENING AS WELL AS OVER THE NW. INSTABILITY WANES
FROM NW TO SE OVERNIGHT BUT MOISTURE REMAINS DEEP SUGGESTING AT LEAST
SOME ADDED COVERAGE AROUND AFTER MIDNIGHT ESPCLY GIVEN A WEAKLY
DIFFLUENT UPPER PATTERN AHEAD OF THE TN VALLEY 5H LOW AND AIDED BY WEAK
CONVERGENCE ALONG THE FRONT. THEREFORE LEAVING IN CHANCE POPS MOST
SPOTS DESPITE A SLOW DECREASE IN OVERALL FOCUS IN WAKE OF THE EXITING
WAVE AND LOSS OF HEATING. TEMPS MAINLY IN THE 60S BUT LIKELY A LITTLE
COOLER WEST WHERE LIKELY WORKED OVER FROM A FEW ROUNDS OF CONVECTION.

&&

.SHORT TERM /TUESDAY THROUGH THURSDAY/...
AS OF 245 AM EDT MONDAY

MODELS ARE IN BETTER CONSENSUS ON THE TIMING OF A FRONTAL PASSAGE
ON TUESDAY AS WELL AS THE PLACEMENT OF THE UPPER LOW ACROSS THE MID
SOUTH THROUGH THE PERIOD. THIS SPELLS A CONTINUED TREND TOWARD
WETTER AND COOLER CONDITIONS.

HIGH PWAT VALUES (GREATER THAN 1.5 INCHES) 1-2 STANDARD DEVIATIONS
ABOVE NORMAL REMAIN ENTRENCHED ALONG AND EAST OF THE BLUE RIDGE
THROUGH THE PERIOD. MEANWHILE...ALOFT OUR FORECAST AREA FALL UNDER A
A REGION OF UPPER DIVERGENCE TO THE NORTHEAST OF THE UPPER LEVEL LOW
WITH SPOKES OF ENERGY PINWHEELING AROUND THIS LOW. ONE OF THESE
WAVES MOVES THROUGH ON TUESDAY...THIS COMBINED WITH THE SFC BOUNDARY
PUSHING SOUTH THROUGH THE AREA AND THETA-E RIDGE IN PLACE SHOULD
BRING WIDESPREAD SHOWERS AND STORMS...WITH THE BEST INSTABILITY
EXPECTED TO BE SOUTH OF THE LOW LEVEL BOUNDARY COINCIDENT WITH SPC'S
MARGINAL OUTLOOK.

WITH 850MB BAROCLINIC ZONE AND GOOD OVERRUNNING OF HIGHER THETA-E
AIR INTO THE AREA...PUSHED UP POPS TO LIKELY CATEGORY LATE TUESDAY
INTO TUESDAY NIGHT. WILL HAVE TO MONITOR THIS TIMEFRAME FOR THE
POTENTIAL FOR HEAVY RAIN WHICH WILL CONTINUE TO BE HIGHLIGHTED IN
THE HWO.

WIDESPREAD CLOUDS AND SHOWERS WITH A FAIRLY DEEP MOIST SOUTHEAST
FLOW WILL KEEP TEMPS COOLER THAN GUIDANCE VALUES WEDNESDAY.TRENDED
HIGHS DOWN NOT ONLY ON WEDNESDAY...BUT WEDNESDAY NIGHT AND THURSDAY
AS WELL...AS A WEDGE OF HIGH PRESSURE REMAINS IN PLACE THROUGH
THE REST OF THE SHORT TERM PERIOD.

WITH THIS PERSISTENT HIGH PWAT AIR LOCKED IN PLACE...UPPER
DIVERGENCE FROM THE SLOW MOVING UPPER LOW...WIDESPREAD CLOUDS AND
SHOWERS WILL CONTINUE THROUGH THURSDAY. AS 850MB BAROCLINIC ZONE
SLIDES SOUTH LATE WEDNESDAY INTO THURSDAY...AXIS OF HEAVIEST PRECIP
MAY ALSO PUSH SOUTH OF THE AREA.

&&

.LONG TERM /THURSDAY NIGHT THROUGH SUNDAY/...
AS OF 1155 AM EDT SATURDAY...

EVEN WITH SOME SPREAD IN THE LONG RANGE GUIDANCE...CONSENSUS IN
HAS THE CLOSED LOW IS A FAVORABLE POSITION WEDNESDAY NIGHT
THROUGH FRIDAY TO BRING ABUNDANT MOISTURE INTO AT LEAST THE
SOUTHERN PART OF THE MID ATLANTIC REGION. LESS CERTAIN HOW MUCH OF
A SURFACE REFLECTION THERE WILL BE OF THIS FEATURE. FOR NOW WPC
WAS FORECASTING A WEAK LOW OVER THE SOUTHEAST. MODELS SUGGEST IS
IT POSSIBLE FOR A SHALLOW SURFACE HIGH TO BE WEDGES IN OVER THE
APPALACHIANS THROUGH FRIDAY WITH A COASTAL FRONT HELPING ENHANCE
THE WEDGE. OVERALL PATTERN FOR THE FORECAST AREA STAYS WET THROUGH
AT LEAST THURSDAY WITH NEAR NORMAL TEMPERATURES.

&&

.AVIATION /18Z MONDAY THROUGH SATURDAY/...
AS OF 130 PM EDT MONDAY...

EXPECT SCATTERED TO NUMEROUS SHRA/TSRA THIS AFTERNOON INTO THE
EVENING...WITH THE BEST COVERAGE FROM BLF-BCB-LYH NORTH. THIS IS
THANKS TO MOIST LOW LEVELS AND UPPER LOW MOVING ACROSS THE TN
VALLEY. THE THREAT OF STORMS WILL BE ERODING OVERNIGHT WITH SOME
LIGHT SHOWERS STILL AROUND. MAIN ISSUE REGARDING LATE TONIGHT
THROUGH TUE MORNING WILL BE FOG/LOW CLOUDS. SHOULD SEE MINOR
CLEARING. THINKING THE MTNS WILL SEE IFR OR WORSE TOWARD MORNING
WITH MVFR TO IFR ELSEWHERE. WITH THE STORMS THIS AFTERNOON THRU
THIS EVENING CIGS/VSBYS WILL MAINLY STAY OVER 3KFT AND ABOVE
6SM...BUT AT TIMES WITH HEAVY DOWNPOURS EXPECT 1-3KFT CIGS AND
1-3SM VSBYS.

EXTENDED DISCUSSION...

EXPECT PERIODS OF SUB-VFR CONDITIONS INTO TUESDAY WITH LOWER
CIGS/VSBY REDUCTIONS WITH ANOTHER ROUND OF SHRA/TSRA BY MIDDAY
INTO TUESDAY AFTERNOON.

MODEL TRENDS IN STALLING THE FRONT NEAR THE REGION DURING MIDWEEK
SUGGESTS LESS DRYING...WITH CONTINUED ROUNDS OF SHOWERS AND
POSSIBLE STORMS INTO THURSDAY...AND PERHAPS LINGERING MVFR/IFR
CONDITIONS AS WELL DUE TO THE COMBINATION OF EASTERLY FLOW AND
PERIODS OF SHOWERS.

THREAT OF MAINLY AFTERNOON/EVENING SHRA/TSRA TO LINGER INTO
SATURDAY WITH POTENTIAL MVFR OR WORSE VSBYS LATE AT NIGHT/EARLY
MORNINGS WITH FOG.

&&

.RNK WATCHES/WARNINGS/ADVISORIES...
VA...NONE.
NC...NONE.
WV...NONE.

&&

SYNOPSIS...AMS/JH
NEAR TERM...JH/WP
SHORT TERM...PH
LONG TERM...AMS
AVIATION...JH/WP
Hazardous weather outlook, Jun 1, 4:06 AM EDT, 10 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BLACKSBURG VA
406 AM EDT MON JUN 1 2015

NCZ001>006-018>020-VAZ007-009>020-022>024-032>035-043>047-058-059-
WVZ042>044-507-508-020815-
ASHE-ALLEGHANY NC-SURRY-STOKES-ROCKINGHAM-CASWELL-WATAUGA-WILKES-
YADKIN-TAZEWELL-SMYTH-BLAND-GILES-WYTHE-PULASKI-MONTGOMERY-GRAYSON-
CARROLL-FLOYD-CRAIG-ALLEGHANY VA-BATH-ROANOKE-BOTETOURT-ROCKBRIDGE-
PATRICK-FRANKLIN-BEDFORD-AMHERST-HENRY-PITTSYLVANIA-CAMPBELL-
APPOMATTOX-BUCKINGHAM-HALIFAX-CHARLOTTE-MERCER-SUMMERS-MONROE-
EASTERN GREENBRIER-WESTERN GREENBRIER-
406 AM EDT MON JUN 1 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH
CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH
CENTRAL VIRGINIA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND
SOUTHEAST WEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT.

BANDS OF THUNDERSTORMS WITH VERY HEAVY RAINFALL WILL BE POSSIBLE
THIS AFTERNOON AND EVENING. ISOLATED STRONG TO SEVERE STORMS
CONTAINING DAMAGING WINDS COULD ALSO OCCUR.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

SEVERAL PERIODS OF SHOWERS AND THUNDERSTORMS ARE EXPECTED TUESDAY
INTO WEDNESDAY. ADDITIONAL HEAVY RAINFALL MAY RESULT IN LOCALIZED
FLOODING...ESPECIALLY IN AREAS THAT EXPERIENCE MULTIPLE ROUNDS OF
SHOWERS AND STORMS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Local storm report, Jun 1, 10:38 AM EDT, 3 hours 35 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE BLACKSBURG VA
1038 AM EDT MON JUN 01 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0919 PM     TSTM WND DMG     4 WNW DANVILLE CITY     36.60N 79.48W
05/31/2015                   CITY OF DANVILLE   VA   911 CALL CENTER

            1 TREE DOWN ALONG RIVERSIDE DRIVE

&&

JMORROW
Local storm report, Jun 1, 10:41 AM EDT, 3 hours 32 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE BLACKSBURG VA
1041 AM EDT MON JUN 01 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0904 PM     TSTM WND DMG     4 WNW DANVILLE CITY     36.60N 79.48W
05/31/2015                   CITY OF DANVILLE   VA   911 CALL CENTER

            1 TREE DOWN ALONG RIVERSIDE DRIVE

0919 PM     TSTM WND DMG     1 NNE DANVILLE CITY     36.60N 79.41W
05/31/2015                   CITY OF DANVILLE   VA   FIRE DEPT/RESCUE

            1 TREE DOWN ALONG THE 2300 BLOCK OF RIVERSIDE DR.

&&

JMORROW
Special weather statement, Jun 1, 1:24 PM EDT, 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
124 PM EDT MON JUN 1 2015

WVZ042>044-011815-
SUMMERS-MERCER-MONROE-
124 PM EDT MON JUN 1 2015

...A STRONG THUNDERSTORM WILL AFFECT
SOUTHERN SUMMERS...NORTHEASTERN MERCER AND WEST CENTRAL MONROE
COUNTIES...

AT 123 PM EDT...A STRONG THUNDERSTORM WAS OVER ATHENS...MOVING
NORTHEAST AT 15 MPH.

WINDS IN EXCESS OF 30 MPH...AND PEA SIZE HAIL OR LARGER ARE POSSIBLE
WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
HINTON...
ATHENS...
PIPESTEM...
CAMP CREEK...
AND ELLISON.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

IF YOU ARE ON OR NEAR BLUESTONE LAKE...GET OUT OF THE WATER AND MOVE
INDOORS OR INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE OUT TO
15 MILES FROM THE PARENT THUNDERSTORM. IF YOU CAN HEAR THUNDER...
YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER
NOW. DO NOT BE CAUGHT ON THE WATER IN A THUNDERSTORM.

LAT...LON 3768 8090 3767 8090 3768 8089 3754 8071
      3737 8100 3747 8112 3769 8091
TIME...MOT...LOC 1723Z 229DEG 14KT 3746 8101

PW
Special weather statement, Jun 1, 1:32 PM EDT, 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
132 PM EDT MON JUN 1 2015

VAZ010-011-013-011815-
BLAND-PULASKI-GILES-
132 PM EDT MON JUN 1 2015

...A STRONG THUNDERSTORM WILL AFFECT
NORTHWESTERN PULASKI...CENTRAL GILES AND EAST CENTRAL BLAND
COUNTIES...

AT 131 PM EDT...A STRONG THUNDERSTORM WAS OVER MECHANICSBURG...MOVING
NORTHEAST AT 20 MPH.

WINDS IN EXCESS OF 30 MPH...AND PEA SIZE HAIL OR LARGER ARE POSSIBLE
WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
PEARISBURG...
NARROWS...
PEMBROKE...
PETERSTOWN...
AND POPLAR HILL.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 3734 8086 3735 8085 3735 8086 3741 8082
      3739 8078 3737 8077 3738 8075 3730 8056
      3707 8091 3707 8093 3712 8101
TIME...MOT...LOC 1731Z 218DEG 18KT 3715 8092

PW
Special weather statement, Jun 1, 1:35 PM EDT, 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
135 PM EDT MON JUN 1 2015

VAZ047-011830-
BUCKINGHAM-
135 PM EDT MON JUN 1 2015

...A STRONG THUNDERSTORM WILL AFFECT
BUCKINGHAM COUNTY...

AT 135 PM EDT...A STRONG THUNDERSTORM WAS OVER TOGA...MOVING
NORTHEAST AT 20 MPH.

WINDS IN EXCESS OF 30 MPH...AND PEA SIZE HAIL OR LARGER ARE POSSIBLE
WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
BUCKINGHAM...
DILLWYN...
NEW CANTON...
CENTENARY...
AND ANDERSONVILLE.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

LAT...LON 3764 7825 3762 7826 3742 7864 3753 7877
      3776 7854 3776 7850 3780 7849 3776 7847
      3775 7844 3773 7836 3772 7834 3769 7824
TIME...MOT...LOC 1735Z 231DEG 17KT 3754 7864

PW
Special weather statement, Jun 1, 1:50 PM EDT, 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
150 PM EDT MON JUN 1 2015

VAZ022-023-033-034-011815-
ROANOKE-BOTETOURT-BEDFORD-FRANKLIN-
150 PM EDT MON JUN 1 2015

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT
EASTERN ROANOKE...NORTHWESTERN FRANKLIN...SOUTHEASTERN CITY OF
SALEM...CITY OF ROANOKE...SOUTHEASTERN BOTETOURT AND NORTHWESTERN
BEDFORD COUNTIES...

AT 148 PM EDT...A LINE OF STRONG THUNDERSTORMS EXTENDEDG FROM
ROANOKE TO COPPER HILL...MOVING NORTHEAST AT 15 MPH.

WINDS IN EXCESS OF 30 MPH...TORRENTIAL DOWNPOURS AND PEA SIZE HAIL
ARE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
ROANOKE...
SALEM...
VINTON...
BENT MOUNTAIN...
AND MONTVALE.

THIS INCLUDES THE SALEM FAIRGROUNDS AND ROANOKE REGIONAL AIRPORT.

TORRENTIAL RAINFALL MAY CAUSE LOCALIZED FLOODING...ESPECIALLY IN THE
CITY OF ROANOKE...SOUTH TO CLEARBROOK.

DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

LAT...LON 3753 7961 3708 8003 3708 8011 3710 8011
      3712 8013 3712 8015 3733 8002
TIME...MOT...LOC 1748Z 232DEG 11KT 3727 7995 3710 8011

WP

The office that day

Everything else NWS Blacksburg, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 31, 8:00 PM EDTSpecial Weather StatementRNKRockbridge, City of Buena Vista, City of Lexington45 min
May 31, 8:13 PM EDTSpecial Weather StatementRNKPittsylvania47 min
May 31, 8:41 PM EDTSevere Thunderstorm WarningRNKPittsylvania, City of Danville49 min
May 31, 8:44 PM EDTSpecial Weather StatementRNKRockbridge, City of Buena Vista, City of Lexington46 min
May 31, 8:47 PM EDTSpecial Weather StatementRNKBath43 min
Jun 1, 1:32 PM EDTSpecial Weather StatementRNKGiles43 min
Jun 1, 1:35 PM EDTSpecial Weather StatementRNKBuckingham55 min
Jun 1, 1:50 PM EDTSpecial Weather StatementRNKCity of Roanoke25 min
Jun 1, 2:05 PM EDTAreal Flood AdvisoryRNKRoanoke, City of Roanoke3 hr
Jun 1, 2:18 PM EDTSpecial Weather StatementRNKBland, Wythe42 min
Jun 1, 2:33 PM EDTSpecial Weather StatementRNKRoanoke42 min
Jun 1, 2:35 PM EDTFlash Flood WarningRNKSmyth, Wythe4 hr
Jun 1, 2:42 PM EDTSpecial Weather StatementRNKBuckingham33 min
Jun 1, 2:51 PM EDTSevere Thunderstorm WarningRNKAlleghany39 min
Jun 1, 2:54 PM EDTSevere Thunderstorm WarningRNKBedford, Botetourt, Rockbridge51 min
Jun 1, 2:57 PM EDTSpecial Weather StatementRNKCraig33 min
Jun 1, 3:20 PM EDTSpecial Weather StatementRNKBuckingham40 min
Jun 1, 3:31 PM EDTSpecial Weather StatementRNKAlleghany, Bath, City of Covington59 min
Jun 1, 3:34 PM EDTSpecial Weather StatementRNKCity of Lynchburg41 min
Jun 1, 3:37 PM EDTSpecial Weather StatementRNKCity of Danville38 min
Jun 1, 3:39 PM EDTSpecial Weather StatementRNKBuckingham21 min
Jun 1, 3:52 PM EDTSevere Thunderstorm WarningRNKAlleghany, Bath38 min
Jun 1, 4:01 PM EDTSpecial Weather StatementRNKAmherst44 min
Jun 1, 4:09 PM EDTSevere Thunderstorm WarningRNKAmherst36 min
Jun 1, 4:39 PM EDTSpecial Weather StatementRNKBuckingham51 min
Jun 1, 4:59 PM EDTSpecial Weather StatementRNKBedford46 min
Jun 1, 5:01 PM EDTSpecial Weather StatementRNKWythe44 min
Jun 1, 5:26 PM EDTSpecial Weather StatementRNKAppomattox, Buckingham, Charlotte49 min
Jun 1, 5:47 PM EDTSpecial Weather StatementRNKBotetourt28 min
Jun 1, 6:06 PM EDTAreal Flood AdvisoryRNKAppomattox, Buckingham114 min
Jun 1, 6:14 PM EDTSpecial Weather StatementRNKCharlotte16 min
Jun 1, 6:15 PM EDTSpecial Weather StatementRNKBuckingham60 min
Jun 1, 6:30 PM EDTSpecial Weather StatementRNKFloyd45 min
Jun 1, 6:36 PM EDTSpecial Weather StatementRNKBotetourt39 min
Jun 1, 6:44 PM EDTSpecial Weather StatementRNKPittsylvania, City of Danville46 min
Jun 1, 6:47 PM EDTFlash Flood WarningRNKBotetourt, Roanoke, City of Roanoke, City of Salem2 hr
Jun 1, 6:53 PM EDTSevere Thunderstorm WarningRNKBedford, Botetourt, Rockbridge37 min
Jun 1, 7:29 PM EDTSpecial Weather StatementRNKCity of Buena Vista46 min
Jun 1, 7:35 PM EDTSpecial Weather StatementRNKCity of Martinsville25 min
Jun 1, 7:37 PM EDTSpecial Weather StatementRNKFranklin23 min
Jun 1, 7:46 PM EDTSpecial Weather StatementRNKBland, Wythe44 min
Jun 1, 7:58 PM EDTSpecial Weather StatementRNKBedford, Franklin, Pittsylvania47 min

Nearby

Severe Thunderstorm Warnings in Virginia, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.